Dyazide Overdose

If a person takes too much Dyazide, overdose effects can include low blood pressure, electrolyte imbalance, and kidney failure. This can cause symptoms such as dizziness, an irregular heartbeat, and vomiting. Treatment options for a Dyazide overdose vary. For a recent overdose, a healthcare provider may pump the stomach or give certain medicines. Treatment will also involve supportive care.

An Introduction to Dyazide Overdose

Dyazide® (triamterene-HCTZ) is a medication used for controlling high blood pressure and treating water retention (edema). Dyazide overdose effects will vary depending on a number of factors, including how much Dyazide is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Dyazide, seek immediate medical attention.
 

Symptoms of a Dyazide Overdose

The effects of a Dyazide overdose may include:
 
  • Increased urination
  • Nausea or vomiting
  • Weakness
  • A fever
  • A flushed face
  • Overactive reflexes
  • Low blood pressure
  • Kidney failure
  • Electrolyte imbalance.
     
This may cause signs or symptoms such as:
 
  • Lightheadedness, dizziness, or fainting
  • A decrease in urine output
  • Drowsiness, headaches, or back pain
  • A slow or irregular heartbeat
  • Dry mouth
  • Increased thirst
  • Weakness
  • Tiredness
  • Restlessness
  • Seizures
  • Confusion
  • Muscle pain or cramps
  • Nausea or vomiting
  • Loss of consciousness.
     

Treatment for a Dyazide Overdose

The treatment for a Dyazide overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Dyazide overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Measures to correct electrolyte imbalances
  • Other treatments based on complications that occur
  • Closely monitoring the heart and lungs
  • Dialysis.
     
It is important that you seek prompt medical attention if you believe that you may have overdosed on Dyazide.
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Dyazide Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.